Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 124, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jul 23, 1995, 8:44 PM CDT for Comanche County, Cotton County, Oklahoma. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 23, 1995, 8:44 PM CDT (01:44 UTC)
- Expired
- Jul 23, 1995, 9:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Comanche County, OK, Cotton County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 9:10 PM CDT | Tornado F0 | Cookietown, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 317 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 2061 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 240145
TOROKC
OKC031-033-240215-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
844 PM CDT SUN JUL 23 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 915 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
SOUTH CENTRAL COMANCHE AND NORTHERN COTTON
INCLUDING THE FOLLOWING LOCATIONS
FAXON...GERONIMO AND HULEN
AT 844 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO NEAR
FAXON MOVING EAST-SOUTHEAST AT 15 MPH.
TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE. OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY. AVOID WINDOWS. ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH
OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. DO NOT USE
YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED
AROUND AND DESTROYED BY TORNADO WINDS. LEAVE YOUR CAR AND GO
TO A S<TRONG BUILDING. IF NO STRUCTURE IS NEARBY...SEEK SHELTER
IN A DITCH OR LOW SPOT.
LAT...LON 3437 9831 3443 9862 3459 9854 3453 9820What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jul 23, 3:16 PM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, Jul 23, 3:16 PM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 310 PM CDT SUN JUL 23 1995 SHORT TERM (TNGT)... MCS FM LAST NGT DID A NMBR ON LOW LVL WND/MSTR FIELDS ACRS MUCH OF FCST AREA. TEMP-WISE, RECOVERY HAS BEEN RPD UNDER LATE JUL SUN, BUT LL WNDS AND MSTR FIELDS RMN POORLY ORGANIZED. UNSEASONABLY STG SHTWV APCHG AREA FM W PROMISES AN ENCORE TNGT, BUT LOCN OF INIT DVLPMT OF SFC-BASED CONVCTN THIS AFTN OR EVE SHUD DEPEND MSTLY ON WHERE SFC BNDRYS SET UP. DVLPG CU NE OF AMA AND CONVCTN NR DDC ARE GOOD CANDIDATES. STILL FEEL THAT ORGANIZED CONVCTN AND SGFNT SVR WX ARE LKLY THIS EVE CNSDRG STRENGTH OF MID/UPR FORCING, VERT SHEAR, AND WIND FIELDS. BUT ATTM, WE RMN UNCERTAIN OF WHERE MOST VULNERABLE AREAS WL BE. EVOLUTION OF LL MESOSCALE FEATURES WL BE THE KEY THIS AFTN AND EVE. WL GO WITH POPS MUCH AS THEY WERE IN PREV FCSTS, I.E. IN GOOD CHC CAT. ALTHO ORGANIZED CONVCTN LKLY, LOCN AND TIMING ARE STILL TOO MUCH IN QSTN TO FOCUS HIER POPS ATTM. WL MENTION SVR AND HVY RAIN POTL IN MOST AREAS. LAST-MINUTE ADJUSTMENTS PSBL (LKLY, ACTUALLY) PENDING DVLPMTS OVR NXT HR OR SO. LONGER TERM (MON THRU TUE)... AFT TNGT, ALL BETS ARE OFF AS MESOSCALE DVLPMTS TNGT ARE LKLY TO RESULT IN BIG DIFFS BTWN MDL-FCST SCENARIOS AND REAL ATMOS. GENL TREND IS TWD WKR UPR WNDS (I.E. MORE TYPICAL FOR TIME OF YR), MORE DOMINANT SLY LL FLOW, TROFFING ALG HI PLAINS, AND WKNG OF CNTRL PLAINS FNTL ZN. THUS, TREND OF FCST WL BE BACK TWD CLIMATOLOGY, WITH DECRG CHCS OF ORGANIZED, WDSPRD TSTMS. HOWVR, WNDS ALF WL RMN FAIRLY STG ACRS CNTRL PLAINS, AND POTL WL CONT FOR MCS-TYPE DVLPMT MNLY TO OUR N WHICH CUD SEND LL BNDRYS SWD INTO FCST AREA. WL CONT POPS IN MST AREAS THRU TUE, WITH HIER NMBRS IN NRN ZNS AND AT NGT BASED ON CLIMATOLOGY AND BETTER FORCING UP N. MDT TO STG INSTBY WL CONT ACRS AREA WITH FCST CAPES AOA 3000 J/KG DURG MAX HTG, WHILE CAP IS EXPCD TO RMN WK - ESPLY ACRS N. ALTHO WND FIELDS EXPCD TO WKN WITH TIME, SHEAR WL RMN STG ENUF TO SUPPORT SVR POTL. EXTDD PD (WED THRU FRI)... TREND IS TWD DVLPMT OF AN UPR HI OVR SRN RCKYS/4 CRNRS AREA WITH RDG EWD ACRS SRN OK OR NRN TX. SFC LOW FCST TO RMN INVOF CNTRL/SRN HI PLAINS AREA WITH FNT BCMG REESTBLSHD EWD FM LOW, ALTHO EXACT LOCN OF BOTH LOW AND FNT WL BE HIGHLY UNCERTAIN. IMPLSS MOVING OVR TOP OF UPR HI WL ENCOUNTER WNW TO NWLY FLOW ALF OVR CNTRL US. THUS POTL WL EXIST FOR CONVCTN TO FIRE NR OR N OF FNTL ZONE AND ROLL SEWD INTO AREA AS MNLY NOCTURNAL CONVCTN ON ANY OF THE 3 DAYS. AGN, BEST CHCS AL BE ACRS NRN ZNS WITH LESSER CHCS ALG RED RVR DUE TO PROXIMITY OF UPR RDG. RDGG ALF ALSO ARGUES FOR AN UPWD TREND IN TEMPS. FCSTID = 24 OKC 70 93 71 95 / 50 30 20 20 HBR 69 94 70 97 /P 50 30 20 20 SPS 73 97 74 99 / 50 30 20 20 GAG 67 93 68 96 / 40 30 20 30 PNC 71 94 72 95 / 50 30 20 20 DUA 73 95 75 97 / 50 30 20 20 .OK...NONE. .TX...NONE.
In the hours before
Local storm report, Jul 23, 3:05 PM CDT, 5 hours 39 minutes before
LOCAL STORM REPORT...DELAYED REPORT FROM THE MORNING OF 7/23/95
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
305 PM CDT SUN JUL 23 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
1245 AM NOBLE OK TREE LIMB 10 INCHES IN
7/23/95 CLEVELAND DIAMETER FROM A SILVER MAPLE
TREE DOWNED. WIND ESTIMATE
UNKN.
SNLocal storm report, Jul 23, 3:06 PM CDT, 5 hours 38 minutes before
LOCAL STORM REPORT...DELAYED REPORT FROM THE MORNING OF 7/23/95
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
305 PM CDT SUN JUL 23 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
1245 AM NOBLE OK TREE LIMB 10 INCHES IN
7/23/95 CLEVELAND DIAMETER FROM A SILVER MAPLE
TREE DOWNED. WIND ESTIMA2TE
UNKN.
SNLocal storm report, Jul 23, 7:38 PM CDT, 1 hour 6 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 738 PM CDT SUN JUL 23 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 100 AM 1W NEWCASTLE OK 8 INCH DIAMETER TREE TOP 7/23/95 MCCLAIN BLOWN DOWN 625 PM 9W ALVA OK 0.88 TO 1.0 INCH DIAMETER 7/23/95 WOODS HAIL REPORTED 705 PM 5SW BURLINGTON OK 1.0 INCH DIAMETER HAIL 7/23/95 ALFALFA 710 PM BURLINGTON OK 0.88 INCH DIAMETER HAIL 7/23/95 ALFALFA
Local storm report, Jul 23, 7:41 PM CDT, 1 hour 3 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 738 PM CDT SUN JUL 23 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 100 AM 1W NEWCASTLE OK 8 INCH DIAMETER TREE TOP 7/23/95 MCCLAIN BLOWN DOWN 625 PM 9W ALVA OK 0.88 TO 1.0 INCH DIAMETER 7/23/95 WOODS HAIL REPORTED 705 PM 5SW BURLINGTON OK 1.0 INCH DIAMETER HAIL 7/23/95 ALFALFA 710 PM BURLINGTON OK 0.88 INCH DIAMETER HAIL 7/23/95 ALFALFA
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:02 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 43 min |
| Jul 23, 7:42 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 63 min |
| Jul 23, 8:17 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 43 min |
| Jul 23, 8:57 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 48 min |
| Jul 23, 9:05 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 40 min |
| Jul 23, 9:14 PM CDT | Tornado Warning | OUN | Comanche, Cotton | 31 min |
| Jul 23, 9:26 PM CDT | Tornado Warning | OUN | Harmon | 34 min |
| Jul 23, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 44 min |
| Jul 23, 9:43 PM CDT | Tornado Warning | OUN | Cotton | 32 min |
| Jul 23, 9:44 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa | 46 min |
| Jul 23, 9:58 PM CDT | Tornado Warning | OUN | Greer, Harmon | 32 min |
| Jul 23, 10:02 PM CDT | Tornado Warning | OUN | Jackson | 28 min |
| Jul 23, 10:13 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Stephens | 47 min |
| Jul 23, 10:23 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 52 min |
| Jul 23, 10:29 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 46 min |
| Jul 23, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 45 min |
| Jul 23, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Tillman | 45 min |
| Jul 23, 10:40 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 50 min |
| Jul 23, 10:50 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian | 55 min |
| Jul 23, 10:50 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 55 min |
| Jul 23, 11:01 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 59 min |
| Jul 23, 11:01 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 59 min |
| Jul 23, 11:02 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 43 min |
| Jul 23, 11:13 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 47 min |
| Jul 23, 11:13 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 47 min |
| Jul 23, 11:14 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 46 min |
| Jul 23, 11:19 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 56 min |
| Jul 23, 11:44 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 46 min |
| Jul 23, 11:47 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 58 min |
| Jul 23, 11:50 PM CDT | Flash Flood Warning | OUN | Canadian | 3 hr |
| Jul 23, 11:57 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa, Tillman | 48 min |
| Jul 24, 12:06 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Major | 54 min |
| Jul 24, 12:18 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Oklahoma | 42 min |
| Jul 24, 12:26 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 49 min |
| Jul 24, 12:41 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 49 min |
| Jul 24, 12:45 AM CDT | Severe Thunderstorm Warning | OUN | Greer | 45 min |
| Jul 24, 12:49 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 41 min |
| Jul 24, 12:53 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 67 min |
| Jul 24, 12:53 AM CDT | Severe Thunderstorm Warning | OUN | Logan, Payne | 67 min |
| Jul 24, 12:59 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 46 min |
| Jul 24, 1:22 AM CDT | Severe Thunderstorm Warning | OUN | Seminole | 53 min |
| Jul 24, 1:28 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray, Pontotoc | 62 min |
| Jul 24, 1:28 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 47 min |
| Jul 24, 1:30 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 30 min |
| Jul 24, 1:37 AM CDT | Severe Thunderstorm Warning | OUN | Greer | 53 min |
| Jul 24, 2:03 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 57 min |
| Jul 24, 2:12 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 48 min |
| Jul 24, 2:13 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston | 62 min |
| Jul 24, 2:42 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 63 min |
| Jul 24, 3:20 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 40 min |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.